Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS San Angelo, TX

May 11, 2011Fisher County, Nolan County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 11, 2011, 8:59 AM CDT for Fisher County, Nolan County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 8:59 AM CDT (13:59 UTC)
Expired
May 11, 2011, 9:45 AM CDT
In force
46 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

Counties Fisher County, TX, Nolan County, TX

The radar

The Dyess AFB radar (KDYX), 112 km from the middle of the area, began a volume at 14:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 2.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3941 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-132 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WUUS54 KSJT 111359
SVRSJT
TXC151-353-111445-
/O.NEW.KSJT.SV.W.0085.110511T1359Z-110511T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
859 AM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FISHER COUNTY IN NORTHWEST TEXAS...
  NORTHERN NOLAN COUNTY IN NORTHWEST TEXAS...

* UNTIL 945 AM CDT

* AT 854 AM CDT...A SEVERE THUNDERSTORM WAS 2 MILES NORTHEAST OF
  CHAMPION...OR 6 MILES SOUTHWEST OF ROSCOE...MOVING NORTHEAST AT 40
  MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.

  WITH POSSIBLE STORM IMPACTS...
  A FEW VEHICLE DENTS...
  MINOR ROOF AND PLASTIC SIGN DAMAGE...
  POTENTIALLY DEADLY LIGHTNING.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SWEETWATER...GANNON...LAKE SWEETWATER AND CAPITOLA BY 910 AM CDT...
  BUSBY BY 915 AM CDT...
  LONGWORTH BY 920 AM CDT...
  SYLVESTER BY 925 AM CDT...

  THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 227 AND 253.

LAT...LON 3295 10027 3237 10017 3220 10065 3229 10068
      3252 10067
TIME...MOT...LOC 1359Z 230DEG 47KT 3243 10054

$$


JOHNSON
3 follow-up statements
160 
WWUS54 KSJT 111417
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
917 AM CDT WED MAY 11 2011

TXC151-353-111445-
/O.CON.KSJT.SV.W.0085.000000T0000Z-110511T1445Z/
FISHER TX-NOLAN TX-
917 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHERN NOLAN AND EASTERN FISHER COUNTIES...

AT 912 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED 10 MILES 
NORTHWEST OF SWEETWATER...MOVING NORTHEAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SYLVESTER BY 925 AM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 232 AND 253.

LAT...LON 3256 10059 3295 10027 3237 10017 3226 10049
TIME...MOT...LOC 1417Z 230DEG 47KT 3258 10032

$$


JOHNSON
551 
WWUS54 KSJT 111430
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
930 AM CDT WED MAY 11 2011

TXC151-111441-
/O.CAN.KSJT.SV.W.0085.000000T0000Z-110511T1445Z/
FISHER TX-
930 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FISHER COUNTY IS
CANCELLED...

LAT...LON 3251 10019 3237 10017 3235 10022 3232 10033
      3242 10038 3253 10027 3253 10020
TIME...MOT...LOC 1431Z 234DEG 37KT 3242 10020

$$

TXC353-111445-
/O.CON.KSJT.SV.W.0085.000000T0000Z-110511T1445Z/
NOLAN TX-
930 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT
FOR NORTHEASTERN NOLAN COUNTY...

AT 926 AM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
SWEETWATER...OR 10 MILES SOUTHEAST OF SWEETWATER...MOVING NORTHEAST
AT 45 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL.

  WITH POSSIBLE STORM IMPACTS...
  VEHICLE DINGS...

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF NORTHEASTERN NOLAN COUNTY.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 244 AND 253.

LAT...LON 3251 10019 3237 10017 3235 10022 3232 10033
      3242 10038 3253 10027 3253 10020
TIME...MOT...LOC 1431Z 234DEG 37KT 3242 10020

$$


JOHNSON
997 
WWUS54 KSJT 111438
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
938 AM CDT WED MAY 11 2011

TXC353-111449-
/O.EXP.KSJT.SV.W.0085.000000T0000Z-110511T1445Z/
NOLAN TX-
938 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOLAN COUNTY WILL
EXPIRE AT 945 AM CDT...

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 244 AND 253.

LAT...LON 3251 10019 3237 10017 3235 10022 3232 10033
      3242 10038 3253 10027 3253 10020
TIME...MOT...LOC 1439Z 234DEG 37KT 3247 10012

$$


JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:07 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 11, 6:07 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
607 AM CDT WED MAY 11 2011

.AVIATION...
/12Z UPDATE/

A DRYLINE WILL MOVE EAST THROUGH WEST CENTRAL TEXAS THIS MORNING
AND INTO EARLY AFTERNOON. THERE IS A SLIGHT CHANCE OF SEVERE
STORMS THIS AFTERNOON IN THE VICINITY OF THE SOUTHERN
TERMINALS...HAVE INCLUDED A PROB30 GROUP AFTER 21Z FOR KJCT AND
KBBD. FOR THE REMAINING TERMINALS...EARLIER PASSAGE OF THE DRYLINE
WILL LESSEN CHANCES FOR THUNDERSTORMS. SURFACE WINDS WILL VEER TO
THE SOUTHWEST WITH THE PASSAGE OF THE DRYLINE WITH ASSOCIATED
GUSTS TO 30KTS. WINDS WILL WEAKEN BY THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 86  62  89  56  80 /  20  20  10  10   0
SAN ANGELO 	 88  62  91  56  86 /  20  10  10  10   0
JUNCTION 	 88  69  88  60  87 /  30  20  20  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...
STERLING.

&&

99/99/15
Hazardous weather outlook, May 11, 4:35 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
435 AM CDT WED MAY 11 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-120945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
435 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AS AN UPPER
LEVEL TROUGH APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS IN THE AFTERNOON...MAINLY EAST OF THE DRYLINE
EXTENDING FROM FROM THROCKMORTON TO BAIRD TO BRADY TO JUNCTION.
THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
ALONG AND EAST OF A DRYLINE THAT WILL EXTEND FROM NEAR BROWNWOOD
TO JUNCTION. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY
EVENING.

In the hours before

Special weather statement, May 11, 7:37 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
737 AM CDT WED MAY 11 2011

TXZ064-111330-
STERLING TX-
737 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 AM CDT FOR
STERLING COUNTY...

AT 735 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EAST CENTRAL GLASSCOCK COUNTY...OR
ABOUT 9 MILES EAST OF GARDEN CITY...MOVING NORTHEAST AT 35 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHERN STERLING COUNTY.

NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

15
Special weather statement, May 11, 8:51 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
851 AM CDT WED MAY 11 2011

TXZ054-111430-
NOLAN TX-
851 AM CDT WED MAY 11 2011

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 AM CDT FOR NOLAN
COUNTY...

AT 849 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF CHAMPION...OR
ABOUT 12 MILES SOUTHWEST OF ROSCOE...MOVING NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 900 AM CDT
  ROSCOE AND WASTELLA BY 905 AM CDT
  SWEETWATER BY 915 AM CDT

DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
BRIEF HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE  ENCOURAGED
TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 9:36 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, Runnels, Tom Green39 min
May 11, 9:51 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor39 min
May 11, 10:16 AM CDTAreal Flood AdvisorySJTRunnels119 min
May 11, 10:17 AM CDTSevere Thunderstorm WarningSJTColeman, Runnels43 min
May 11, 10:52 AM CDTAreal Flood AdvisorySJTTom Green113 min
May 11, 11:16 AM CDTAreal Flood AdvisorySJTCallahan, Coleman119 min
May 11, 11:32 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman43 min
May 11, 11:37 AM CDTAreal Flood AdvisorySJTConcho113 min
May 11, 12:03 PM CDTAreal Flood AdvisorySJTBrown117 min
May 11, 1:04 PM CDTFlash Flood WarningSJTBrown116 min
May 11, 1:04 PM CDTSevere Thunderstorm WarningSJTBrown41 min
May 11, 1:31 PM CDTAreal Flood AdvisorySJTSan Saba119 min
May 11, 2:05 PM CDTSevere Thunderstorm WarningSJTMason40 min
May 11, 3:09 PM CDTAreal Flood AdvisorySJTBrown111 min
May 11, 4:22 PM CDTSevere Thunderstorm WarningSJTMason53 min
May 11, 5:17 PM CDTSevere Thunderstorm WarningSJTMason43 min
May 11, 6:01 PM CDTSevere Thunderstorm WarningSJTMason59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.